Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Gabapentin

2

Comments

  • The worst side effect I had was excessive sleepiness, it has helped my pain but only slightly. My pain is from spine surgeries and a difficult case and I am not the normal patient. However it has helped me a little bit so I would give it a try but I wouldn't stop it since that is what you found out.
  • sukiee said:
    My doctor prescribed gabapentin for neck pain but I don't want to take it because of the side effects. If stopped abruptly, this medicine can cause seizures. I have a habit of stopping medications without doctors consent so I think its best that I don't take it. Has anyone taken gabapentin and what side effects did you have and did it help your pain?
    I've been on Gabapentin for 9 months now. It has been the best medication so far. I haven't experienced any side effects from it other than some initial dizziness when I was first getting adjusted to it. It has helped dramatically with pain and numbness. The part about seizures applies to patients who are taking Gabapentin for seizures, which this medication was first prescribed for. However, if you are the type to forget doses (which I used to do a lot), you will find no relief with this medication. It only works if you take all of your doses on time. Once I accidently skipped to doses and when I realized it, I immediately took one and it took 2 days for the medication to start working again. So now, I have alarms set to remind me to take it. As long as you take it consistently it works rather well.
  • advertisement
  • sandisandi Posts: 6,269
    edited 06/06/2014 - 5:11 AM
    if stopped suddenly can and will cause seizures. Many medications have warnings on their labels and paperwork from the pharmacy that tell you NOT to suddenly stop this medication for a reason.
    Gabapentin , lyrica and others in this class are those types of medications.
    A medication reminder is a good tool for people who forget to take their medications on occassion. Before stopping any medication, it is best to let your doctor know, so he can provide you with a taper if neccessary.
  • sukiee said:
    My doctor prescribed gabapentin for neck pain but I don't want to take it because of the side effects. If stopped abruptly, this medicine can cause seizures. I have a habit of stopping medications without doctors consent so I think its best that I don't take it. Has anyone taken gabapentin and what side effects did you have and did it help your pain?
    My pain specialist prescribed me gabapentin also. starting out on what he called 'a baby dose'. 300mg at night in hopes it would make be drowsy or help with nerve pain. It did neither but what it DID do is help my fasiculations and myclonic jerks. He has now given me 300mg 3x a day as needed 'to play with' and see what works for me.
    A small dose of gabapentin for a short time stopped abruptly is unlikely to cause you to have a seizure. Try a small dose for a few days and see what happens, negative or positive effects.
    Karen
advertisement
Sign In or Register to comment.